Saturday, July 30, 2016

Changes

For me now, changes are coming much too fast.

Wednesday night last as I went to sleep, I took two pills prescribed for me by my primary care physician at Kaiser. These pills are Trazodone 50mg. Trazodone is prescribed to me for insomnia. I need help to stay asleep. I fall asleep just fine.

My problem is getting enough sleep during a night. With Trazodone, when I wake up after 3-4 hours as is common for me, I should fall back asleep quickly and stay asleep for another 3-4 hours.

What actually happened?
I took Trazodone for the first time Wednesday last. If I had awakened at 8am, I'd have slept 8 hours. But I woke up at 11am. Eleven hours sleep! Wow! This is almost too good to be true!

When I stood up out of bed, I was not stable on my feet. As I was walking to the bathroom, I had to lean on the walls to keep from falling. I did NOT feel dizzy. I simply was not able to keep myself upright without holding on to something.

I figured that what happened to me was a side effect of Trazodone. Maybe I should have promptly contacted the doctor who prescribed Trazodone for me. But I didn't contact. Instead I waited for the "instability" side effect to go away.

However, it didn't go away! I could not walk in a stable fashion Friday night at the Shabbat service. And at Saturday's Shabbat service, I was still unstable on my feet. My primary care doctor is not available on Saturday, so now I could not contact him until Monday.

Trazodone or Ataxia?
Although initially I figured that a Trazodone side effect caused my walking instability, now I am thinking that it is actually due to a further development of my Ataxia.

If I am correct, then this is terrible news for me. These physical changes are happening sooooo fast, that I have not been able to adjust to them. I just keep bumbling along, hoping for a miracle.....


.

15 comments:

  1. Or the Trazodone is accelerating or magnifying the Atazia. Please, be careful.

    ReplyDelete
  2. George, your primary physician should have a Dr. standing by to take his calls when he is off. If you call his office (at any time) there should be an answering service or recording telling you what to do in an emergency. In my opinion, you have an emergency. I suggest you call and find out where to go and get a taxi to take you there.

    ReplyDelete
  3. Have you been bit by any ticks or mosquitos...like maybe when you were in Mexico or Guatemala? I got West Nile Virus that ended up giving me many of the same neurological symptoms that you have been talking about. There are all sorts of arboviruses.

    ReplyDelete
  4. I hope you stopped taking the meds, or at least cut it to just one. But this as some one else mentioned get to a Dr.

    ReplyDelete
    Replies
    1. Hi Jo,
      I am only taking one Trazodone now. I take it when I wake up during the nite. It then helps put me back to sleep.

      I am feeling much better now because of that extra sleep.

      George

      .

      Delete
  5. I also have been taking Trazodone but only 1 pill. I didn't take it last night as although I'm up early, I then sleep a lot of the afteroon and I'm tired of being sleepy. I also take an anti anxiety med as I was diagnosed with TIAs last year so I had to go on all sorts of meds and I was overwhelmed. The anxiety meds have helped but not sure if they are also contributing to my tiredness. Go to your doctor for sure.

    ReplyDelete
  6. George, attached is a link to the National Ataxia group.If you haven't been there, it has lot's of info,I learned that ," The word ataxia is often used to describe a symptom of incoordination which can be associated with infections, injuries, other diseases, or degenerative changes in the central nervous system. Ataxia is also used to denote a group of specific degenerative diseases of the nervous system called the hereditary and sporadic ataxias which are the National Ataxia Foundation's primary emphases. Ataxia is a set of symptoms."

    Take care.

    ReplyDelete
    Replies
    1. Hi ACG,
      Thank you sooooo much for the info and link to National Ataxia Foundation. I joined, and am now a member. :)

      George

      .

      Delete
  7. Here is the link to the ataxia group.
    https://www.ataxia.org

    Don't forget during all this, your followers love you !

    ReplyDelete
    Replies
    1. Thank you sooooo much for your love! I love you too!

      George

      .

      Delete
  8. Just read the last sentence of the comment above. Can't say quickly enough. Yes!! Through all of this, your followers love you. We are pulling for you!!!!

    ReplyDelete
    Replies
    1. Hi RNR,

      Thank you sooooo much! ♥️

      George

      .

      Delete
  9. Dear George,

    I use sleeping pills. I'm used to take 1/4 of the prescribed pill, because if I use more, I feel numb the following day. Not only physically but also slow in my mind. Maybe a similar effect is happening with your pills and the ataxia.
    Many of us really care about you and surely love you! You have given to us a lot!

    ReplyDelete
  10. George, you have probably overdosed. Taking 100Mg without titration, ie. a gradual increase, is sort of like taking a big dose of heroin with no lead up. Not recommended. Call your PCP (doctor) and discuss with them ASAP.

    ReplyDelete

Comments